Jump to content

grufallo: Medicine dilemma


gruffallo

Recommended Posts

Hi

Please bear with me with my long story

I started having panic attacks when I was 17 and was put on to paroxetine (paxil, seroxat) With that and cbt it helped alot but It never went away 100% I would suffer anxiety/panic attacks during times of stress and also when I was pregnant. I tried several times to come off using dr's orders but it always made me worse.

 

a few months ago I tried again, by now Ive been on paroxetine for 12 yrs, I got down to 10mg and the panic attacks and anxiety came back. 10 weeks ago the dr put me onto prozac, Im having good days and bad days but the prozac has done nothing for my panic attacks/anxiety. I told this to my dr who has suggested going onto sertraline. but wont this be like going back to square one?

 

any advice/opinions welcomed

Link to comment
  • Administrator

Welcome to our community, grufallo.

 

How did the doctor switch you from 10mg Paxil to Prozac? How much Prozac?

 

Did your symptoms change when you made the switch?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Welcome to our community, grufallo.

 

How did the doctor switch you from 10mg Paxil to Prozac? How much Prozac?

 

Did your symptoms change when you made the switch?

 

My symptoms started as soon as I got down to 10mg of paroxetine I did a straight swap to 20mg of prozac which was then increased to 40 mg. it helped loads with the w/d but has done nothing for my panic attacks/anxiety. I'm having 4-5 panic attacks a day and am constantly anxious even in my sleep. I've lost loads of weight and have developed ibs. I've tried everything. Natural remedies, accupuncture, mediation, hypnosis and CBT. But nothing is working
Link to comment
  • Administrator

It sounds to me like you have withdrawal symptoms from dropping Paxil too fast. You can have withdrawal symptoms even though you're on a different antidepressant.

 

Waves of panic attacks, anxiety, and anxiety attacks during sleep are withdrawal symptoms.

 

When did you increase Prozac to 40mg?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

I increased about 3 weeks ago but have now decreased back down to get ready for the change over to sertraline. If this is all being caused by the paxil how long will it last?

Link to comment
  • Administrator

It can last a long time.

 

I wonder how sertraline will help you any better than Prozac. If I were you, I'd go back on 5mg Paxil (it comes in a liquid). Reinstatement of the original drug is the first recourse for withdrawal syndrome.

 

If 5mg Paxil lessens your withdrawal symptoms, you might stay on it for 2 months, then start tapering very, very slowly using the liquid.

 

Your nervous system is upset from the too-fast taper you did before and needs to be treated very gently.

 

The way to make a successful switch to Prozac is to overlap the drugs a bit, see http://survivingantidepressants.org/index.php?/topic/1463-the-prozac-switch-or-bridging-with-prozac/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy